# SDR 2005FA0000258

- Difficulty date: February 19, 2005
- Submitted: March 9, 2005
- Operation: General aviation
- Aircraft: N41343
- Make and model: Piper PA-28R-200
- Aircraft serial: 28R7435171
- Engine: Lyc IO360A1A
- System (JASC): 5514 · Horizontal Stabilizer Miscellaneous Structure
- Part: Tab
- Part number: 6358500
- Condition: Cracked
- Location: Stabilizer
- Part time: 4,853 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT NOTED IN FLIGHT WITH MAX NOSE DOWN TRIM AND AIRCRAFT STILL WANTED TO CLIMB.  INSP REALIZED THAT STABILATOR TAB HORN BEGAN TO TEAR AWAY FROM TAB SKINS.  THIS DECREASED OVERALL TAB EFFECTIVENESS.  STAB TRIM TAB SKIN AND RIBS WERE CRACKED AT THE IB JACK SCREW CONTROL HORN ATTACH POINT.  TAB SKINS (PN 63586-00, 63586-01, NEW STYLE REPLACEMENT (PN 635866-800).  TAB IB RIB (PN 63587-00, 63587-01, NEW STYLE REPLACEMENT (PN 63587-002, 63587-003).  NOTE: KNOTS 2U STAB/TAB GAP SEAL KIT IS INSTALLED ON THIS AIRCRAFT.  THIS KIT MAY HAVE CAUSED EXCESSIVE PRESSURE ON THE TAB`S AND CAUSED CRACK TO FORM AT EACH ATTACH POINT. (K)
